Jump to content

Hello, all. I'm Surcie.


Surcie

Recommended Posts

I am happy to have found this site. As I wean myself off of Cymbalta, I anticipate needing kindred spirits! So far I have been less than happy with the guidance I have received from doctors, pharmacists, nurses, and drug manufacturers. I truly believe we, as patients, need to be our own best advocates. This has never been clearer to me than it is now.

 

I am juggling several health conditions, none life-threatening, that require treatment by different doctors and various medicines, and  I will mention some of the more significant ones here.I have ADD, which was diagnosed about ten years ago, for which I take Adderall. I have battled chronic migraines since I was ten (I am 42 now), and after trying many not-very-helpful medicines have found an amazing non-medicine therapy that actually works for me -- wearing an orthotic on my lower teeth to treat TMJ disorder. I am learning how to treat the symptoms of my sleep disorder, idiopathic hypersomnia, which was just diagnosed about three months ago. I have high hopes that the medicine prescribed to treat my sleep problems (Xyrem) will ultimately improve my quality of life. I lose a lot of time to sleep, and the sleep is not restorative. 

 

I am very motivated to read a lot about all of my treatments, because I have found out through experience that medical professionals do not always know as much as I presume they do. Learning about Xyrem is the impetus for my discontinuing the Cymbalta, though I had to initiate this myself after discovering the two drugs work against each other.

 

I look forward to reading your stories and getting to know people with similar (or even dissimilar!) experiences. I am on a quest for better quality of life!

I take Wellbutrin and Cymbalta for anxiety and depression. I am in the early days of weaning myself off of Cymbalta.

I recently started taking Xyrem for idiopathic hypersomnia, which prompted my desire to stop Cymbalta due to the drugs' opposing actions -- Xyrem increases REM sleep, and Cymbalta suppresses it.

Withdrawal symptoms: daily headaches, nausea, shaky hands, hot flashes, cold sweats, misreading words, feeling generally dumber, excessive irritability, sensitivity to sound, occasional brain zap

 

Namaste,

Surcie

 

Link to comment

Hi Namaste,

 

I hope you get better. It is good to share your thoughts and feelings with other people that are going through similar experiences.  I have an anxiety and depression too. Are you benefiting from anti-depressants? Would melatonin tablets help with your sleep? Acupuncture can sometimes help with withdrawal symptoms. All the best to you.

DRUG HISTORY:

 

November 2013- Zoloft, ( Bad reaction).

January 2014 - March 2014 Seroquel.( Quit Cold Turkey).

January2014- Mirtazapine, I was taking 15mg at one stage, reduced to 7.5mg, Pgad reactions to Mirtazapine. Doctor kept increasing it to 37.5mg, until July 2014. No improvement, experiencing panic attacks, on 37.5 mg. I had enough by October 2014. Began tapering.

October 2014- Started tapering Mirtazapine from 37.5mg.

September 2015- Down to 4mg of Mirtazapine. Crashed.

September 16th- Up dosed to 5mg. Held this dose for almost 5 months. Stabilised.

February 2016- Began tapering again. From 5mg to 4.5mg of Mirtazapine. (Rocking the boat, again)! Lol. :(

Link to comment
  • Moderator Emeritus

Hi Surcie, welcome to SA. I am glad you found us. There are many medicines that

should not be taken together but doctors don't seem to have a clue! You would think that in these days

of technology there would be software on their computers that flag up when a med is prescribed that 

fights against one that is already being taken! 

 

We recommend no more than 10% reduction of the CURRENT dose, the reduction would get less with

each drop. Here is the topic for tapering cymbalta. http://survivingantidepressants.org/index.php?/topic/283-tips-for-tapering-off-cymbalta-duloxetine/

 

I hope your taper goes well for you.  :)

**I am not a medical professional, if in doubt please consult a doctor with withdrawal knowledge.

 

 

Different drugs occasionally (mostly benzos) 1976 - 1981 (no problem)

1993 - 2002 in and out of hospital. every type of drug + ECT. Staring with seroxat

2002  effexor. 

Tapered  March 2012 to March 2013, ending with 5 beads.

Withdrawal April 2013 . Reinstated 5 beads reduced to 4 beads May 2013

Restarted taper  Nov 2013  

OFF EFFEXOR Feb 2015    :D 

Tapered atenolol and omeprazole Dec 2013 - May 2014

 

Tapering tramadol, Feb 2015 100mg , March 2015 50mg  

 July 2017 30mg.  May 15 2018 25mg

Taking fish oil, magnesium, B12, folic acid, bilberry eyebright for eye pressure. 

 

My story http://survivingantidepressants.org/index.php?/topic/4199-hello-mammap-checking-in/page-33

 

Lesson learned, slow down taper at lower doses. Taper no more than 10% of CURRENT dose if possible

 

 

Link to comment
  • Moderator Emeritus

Hi Surcie,

Welcome, and thank you for posting an introduction.  Congratulations on deciding to improve your life by reducing medications, you will receive a lot of help and support here.

 

Please would you add details of Adderall to your signature as that is a relevant medication in your situation. If you include dose of medication, and the dates you started taking it, and dates you reduced or stopped, that makes it easy for people to understand your progress and offer suggestions.

 

Thanks,

Petu.

I'm not a doctor.  My comments are not medical advise. These are my opinions based on my own experience and what I've learned. Please discuss your situation with a medical practitioner who has knowledge of tapering and withdrawal...if you are lucky enough to find one.

My Introduction Thread

Full Drug and Withdrawal History

Brief Summary

Several SSRIs for 13 years starting 1997 (for mild to moderate partly situational anxiety) Xanax PRN ~ Various other drugs over the years for side effects

2 month 'taper' off Lexapro 2010

Short acute withdrawal, followed by 2 -3 months of improvement then delayed protracted withdrawal

DX ADHD followed by several years of stimulants and other drugs trying to manage increasing symptoms

Failed reinstatement of Lexapro and trial of Prozac (became suicidal)

May 2013 Found SA, learned about withdrawal, stopped taking drugs...healing begins.

Protracted withdrawal, with a very sensitized nervous system, slowly recovering as time passes

Supplements which have helped: Vitamin C, Magnesium, Taurine

Bad reactions: Many supplements but mostly fish oil and Vitamin D

June 2016 - Started daily juicing, mostly vegetables and lots of greens.

Aug 2016 - Oct 2016 Best window ever, felt almost completely recovered

Oct 2016 -Symptoms returned - bad days and less bad days.

April 2018 - No windows, but significant improvement, it feels like permanent full recovery is close.

VIDEO: Where did the chemical imbalance theory come from?



VIDEO: How are psychiatric diagnoses made?



VIDEO: Why do psychiatric drugs have withdrawal syndromes?



VIDEO: Can psychiatric drugs cause long-lasting negative effects?

VIDEO: Dr. Claire Weekes

 

 

 

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy